MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 2.7MM/3.5MM VA-LCP OLECRANON PL 4H/LT/116MM; PLATE, FIXATION, BONE

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 2.7MM/3.5MM VA-LCP OLECRANON PL 4H/LT/116MM; PLATE, FIXATION, BONE
Model Number 02.107.304
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient date of birth and weight not available for reporting.Date patient pain and malunion began is not known.Additional product code: hwc.(b)(4) lot unknown.Date of implant is not known.Complainant part is not expected to be returned for manufacturer review/investigation.Hospital telephone not available for reporting.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a hardware removal on (b)(6) 2017 due to the articular surface of the proximal metaphyseal bone of the ulna collapsing around the plate and screws construct leading to intra-articular penetration and a malunion.The original construct included one (1) variable angle (va) locking compression plate (lcp) olecranon plate, three (3) 3.5 mm self-tapping cortex screws, three (3) 2.7 mm va locking screws and one (1) 2.7 mm metaphyseal independent lag screw that lead to the three (3) 2.7 mm va locking screws.The initial surgery to implant the plate and screw construct was conducted on an unknown date.Subsequently, the articular surface of the bone collapsed causing pain to the patient, and thus led to the entire plate and screws construct to be removed.All hardware was removed intact and as per the surgeon, the hardware not broken, damaged or deficient upon removal.It was also reported that a synthes radial head construct was also initially implanted in the vicinity of the plate and screws construct on an unknown date and the surgeon did not remove it since he believed that the radial head prosthesis did not contribute to the event.No additional interventions were required, and the removal surgery was completed successfully without any complications.The patient is reported to be in stable condition.This complaint involves eight (8) devices.Concomitant devices reported: radial head (part # unknown, lot # unknown, quantity # 1); radial stem (part # unknown, lot # unknown, quantity # 1).

Brand Name
2.7MM/3.5MM VA-LCP OLECRANON PL 4H/LT/116MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7079238
Report Number2939274-2017-50127
Device Sequence Number864608
Product Code HRS
UDI-Device Identifier10886982029355
UDI-Public(01)10886982029355(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K120070
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.107.304
Device Catalogue Number02.107.304
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/06/2017
Initial Report FDA Received Date12/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR